MAUDE Adverse Event Report: PHILIPS VOLCANO VERRATA PLUS PRESSURE GUIDE WIRE, 185 CM STRAIGHT TIP; WIRE, GUIDE, CATHETER

PHILIPS VOLCANO VERRATA PLUS PRESSURE GUIDE WIRE, 185 CM STRAIGHT TIP; WIRE, GUIDE, CATHETER
Model Number 10185P
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Attempts to obtain patient information of id, weight, ethnicity and race have been unsuccessful to date.Attempts to obtain the patient information were made via email.All reasonably known patient information is included in this report.The implant or explant dates are not applicable to this device.The returned device was visually and microscopically inspected.The distal coil and pressure sensor was returned separated.The proximal coil was stretched out and tangled.The microcables at the pressure sensor were severed.The proximal coil and its core wire were detached from the pressure sensor.The proximal coil was almost entirely stretched.A twist in the proximal coil was observed.No missing material was observed at the severed microcables.All pieces of the device were accounted for and no missing material was observed.The probable cause of the reported failure was mechanical strain, as evidenced by the proximal coil being stretched and detached from the pressure sensor housing.The investigation was unable to conclusively determine when and how the damage occurred.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.
 
Event or Problem Description
It was reported during a planned diagnostic coronary procedure, the tip of the manufacturers device broke off in the artery and was retrieved using a snare device (another manufacturers device).No further intervention was required.The dr.Decided not to use another device.Vessel: proximal-mid lad (left anterior descending artery) intermediate tortuously and calcification.This adverse event is being submitted because additional intervention was required to remove the manufacturer's device.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Block g4: the initial report submitted 07/01/2020 had an inadvertent entry error of 06/13/2020.Correct date is 06/11/2020.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This follow-up supplemental report #1 is being submitted to correct an inadvertent entry error in g4, the date received by manufacturer (becomes aware date).
 
Additional Manufacturer Narrative
Block g: the supplemental report #1 submitted on 3/7/2021 had an inadvertent entry error of 2/5/2021.Correct date is 6/11/2020.

Brand Name
VERRATA PLUS PRESSURE GUIDE WIRE, 185 CM STRAIGHT TIP
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone & business park
b37
alajuela
CS  
Manufacturer Contact
melissa mangum
2870 kilgore road
rancho cordova, CA 95670
8584650468
MDR Report Key10222468
Report Number2939520-2020-00017
Device Sequence Number573669
Product Code DQX
UDI-Device Identifier00845225002879
UDI-Public(01)00845225002879(17)230228(10)0301849866(90)989609001231
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161887
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number10185P
Device Catalogue Number400-0300.38
Device Lot Number0301849866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 06/13/2020
Supplement Date Received by Manufacturer02/05/2021
06/11/2020
Initial Report FDA Received Date07/02/2020
Supplement Report FDA Received Date03/07/2021
11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale
Date Report Sent to FDA01/01/2005